Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 488, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jul 10, 2020, 7:13 AM CDT for 4 counties in Oklahoma. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 10, 2020, 7:13 AM CDT (12:13 UTC)
- Expired
- Jul 10, 2020, 8:00 AM CDT
- In force
- 47 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 80.0 mph
Counties Garfield County, OK, Grant County, OK, Kay County, OK, Noble County, OK
The radar
The Vance AFB radar (KVNX), 59 km from the middle of the area, began a volume at 12:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 0.2 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 901 J/kg
- Mixed-layer CIN
- -265 J/kg
- Mixed-layer LCL
- 1331 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 6:17 AM CDT, 56 minutes earlier.
Area forecast discussion, Jul 10, 6:17 AM CDT, 56 minutes before
Area Forecast Discussion
National Weather Service Norman OK
617 AM CDT Fri Jul 10 2020
...New AVIATION...
.SHORT TERM...
(Today and tonight)
Issued at 252 AM CDT Fri Jul 10 2020
Elevated convection has developed over much of central Kansas,
extending in a more isolated fashion into south-central Kansas.
These showers and storms may affect parts of north-central into
eastern Oklahoma later this morning. The risk of severe storms
is low this morning.
Heat and humidity will drive the heat indices into advisory levels
over much of our forecast area today. We have extended the Heat
Advisory for today to match the geographical area affected
tomorrow, based on the currently-forecast heat indices...and with
the assumption that our dewpoint temperature forecasts are, if
anything, too low.
In summary, there are low chances for showers/thunderstorms this
morning over our northeastern counties. Otherwise, expect hot and
humid conditions through tonight.
&&
.LONG TERM...
(Saturday through Thursday)
Issued at 214 AM CDT Fri Jul 10 2020
With the center of the strong upper high over NM, the eastern part
of the southern plains are exposed this weekend to any features in
the southern part of the jet stream. A weak front is expected to
move into northern and possibly central Oklahoma Saturday afternoon.
The weak convergence and the very hot and humid air mass is the
reason for thunderstorm chances there later in the afternoon and
evening. There is a signal for a weak short-wave trough to move
through the northern part of the upper high late Sunday and early
Monday which will bring the next chance for thunderstorms. This is
basically the extent of rain chances from Saturday through the next
week. The main hazard Saturday will be the extreme heat and
humidity. It will likely be the hottest day of the year so far. A
heat advisory is in effect Saturday afternoon for north central,
central, and southwestern Oklahoma, Chickasaw Nation, and adjacent
parts of Choctaw Nation. Beyond the weekend the upper high drifts
slowly east into Arkansas with very hot conditions continuing in the
southern plains.
&&
.AVIATION...
(12Z TAFS)
Issued at 615 AM CDT Fri Jul 10 2020
A cluster of strong thunderstorms over south-central Kansas will
likely expand south into north-central Oklahoma early this
morning. KPNC is the only TAF site in our forecast area in the
path of these storms. By midday, storms should be confined to
eastern Oklahoma, as they gradually dissipate. Otherwise, expect
VFR conditions with mainly southerly winds.
CmS
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 97 78 106 74 / 10 0 20 20
Hobart OK 103 78 109 75 / 10 0 0 10
Wichita Falls TX 101 78 107 76 / 0 0 0 10
Gage OK 102 76 107 71 / 10 0 10 10
Ponca City OK 96 77 101 71 / 20 10 20 30
Durant OK 97 76 102 76 / 10 0 10 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory until 7 PM CDT Saturday for OKZ005>008-011>013-
017>020-023>048-050>052.
TX...Heat Advisory until 7 PM CDT Saturday for TXZ083>090.
&&
SHORT TERM...23
LONG TERM....09
AVIATION...23Hazardous weather outlook, Jul 10, 4:00 AM CDT, 3 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 400 AM CDT Fri Jul 10 2020 OKZ004>048-050>052-TXZ083>090-111100- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-Noble- Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-Beckham- Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-Cleveland- Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-Tillman- Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-Jefferson- Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-Foard-Wilbarger- Wichita-Knox-Baylor-Archer-Clay- 400 AM CDT Fri Jul 10 2020 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight... .Thunderstorms... There is a slight risk of severe thunderstorms Friday morning across north central Oklahoma. The slight risk area is east of a line from Medford to Perry. There is a marginal risk of severe storms east of a line from Alva to Cushing. Storms may be capable of producing hail to the size of half dollars and wind gusts of 60 mph. .Heat... A heat advisory is in effect throughout much of central and western Oklahoma, apart from the northwest. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... .Thunderstorms... Low thunderstorm chances return Saturday night north of Interstate 40 and east of U.S. 81. Strong to severe thunderstorms capable of damaging wind gusts up to 60 mph and quarter size hail will be possible Saturday night in north central Oklahoma. .Heat... A heat advisory is in effect throughout much of central and western Oklahoma, apart from the northwest. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Jul 10, 6:32 AM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
632 AM CDT Fri Jul 10 2020
OKZ007-008-101200-
Kay OK-Grant OK-
632 AM CDT Fri Jul 10 2020
...SIGNIFICANT WEATHER ADVISORY FOR northwestern Kay and Grant
Counties Until 700 AM CDT...
AT 628 AM CDT, a severe thunderstorm was located 8 miles south of
Argonia, Kansas, moving southeast at 15 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 60 MPH...
Locations impacted include...
Medford, Pond Creek, Lamont, Wakita, Braman, Deer Creek, Manchester,
Jefferson, Renfrow, Nardin and Blackwell Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the situation closely. Be ready to act quickly if a warning
is issued or if storms threaten you.
&&
LAT...LON 3687 9730 3662 9765 3675 9811 3700 9811
3700 9738
TIME...MOT...LOC 1128Z 333DEG 15KT 3714 9779
CMSSpecial weather statement, Jul 10, 7:08 AM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
708 AM CDT Fri Jul 10 2020
OKZ006>008-012-013-101300-
Garfield OK-Alfalfa OK-Kay OK-Grant OK-Noble OK-
708 AM CDT Fri Jul 10 2020
...SIGNIFICANT WEATHER ADVISORY FOR Garfield...eastern Alfalfa...
Kay...Grant and Noble Counties Until 800 AM CDT...
AT 704 AM CDT, an area of strong to severe thunderstorms was over
south-central Kansas and north-central Oklahoma. The most severe
thunderstorm was located 4 miles west of Renfrow, moving south at 45
MPH. Strong winds and large hail may occur before 8 am in the areas
of Enid, Perry, Blackwell, and Ponca City. Stronger winds and larger
hail will be possible in and near Medford.
HAZARDS INCLUDE...
Hail up to the size of quarters...
Wind gusts to 60 MPH...
Minor flooding in areas of poor drainage...
This includes Interstate 35 between mile markers 181 and 236.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the situation closely. Be ready to act quickly if a warning
is issued or if storms threaten you.
&&
LAT...LON 3678 9675 3677 9682 3674 9683 3675 9689
3668 9693 3670 9704 3668 9706 3659 9706
3658 9700 3660 9691 3658 9689 3655 9690
3651 9703 3633 9703 3616 9743 3635 9810
3646 9811 3646 9812 3700 9824 3700 9675
TIME...MOT...LOC 1204Z 346DEG 40KT 3690 9773
CMSThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 10:10 PM CDT | Special Weather Statement | OUN | Grant | 35 min |
| Jul 9, 10:54 PM CDT | Special Weather Statement | OUN | Grant | 36 min |
| Jul 9, 10:56 PM CDT | Special Weather Statement | OUN | Noble | 34 min |
| Jul 9, 11:16 PM CDT | Special Weather Statement | OUN | Grant | 29 min |
| Jul 10, 6:32 AM CDT | Special Weather Statement | OUN | Grant | 28 min |
| Jul 10, 6:39 AM CDT | Severe Thunderstorm Warning | OUN | Grant, Kay | 51 min |
| Jul 10, 7:08 AM CDT | Special Weather Statement | OUN | Garfield, Grant, Kay, Noble | 52 min |
| Jul 10, 7:45 AM CDT | Severe Thunderstorm Warning | OUN | Garfield, Noble | 45 min |
| Jul 10, 7:54 AM CDT | Special Weather Statement | OUN | Garfield | 21 min |
| Jul 10, 8:00 AM CDT | Severe Thunderstorm Warning | OUN | Grant, Kay | 30 min |
| Jul 10, 8:02 AM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Garfield, Major | 43 min |
| Jul 10, 8:11 AM CDT | Special Weather Statement | OUN | Alfalfa, Grant | 34 min |
| Jul 10, 8:29 AM CDT | Severe Thunderstorm Warning | OUN | Garfield, Logan, Noble, Payne | 61 min |
| Jul 10, 8:34 AM CDT | Areal Flood Advisory | OUN | Grant | 3 hr |
| Jul 10, 8:41 AM CDT | Special Weather Statement | OUN | Alfalfa, Major, Woods | 49 min |
| Jul 10, 8:43 AM CDT | Special Weather Statement | OUN | Canadian | 32 min |
| Jul 10, 8:46 AM CDT | Special Weather Statement | OUN | Kingfisher | 29 min |
| Jul 10, 8:50 AM CDT | Severe Thunderstorm Warning | OUN | Canadian, Kingfisher | 25 min |
| Jul 10, 8:55 AM CDT | Areal Flood Advisory | OUN | Garfield | 3 hr |
| Jul 10, 9:05 AM CDT | Severe Thunderstorm Warning | OUN | Kingfisher, Logan | 40 min |
| Jul 10, 9:11 AM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Blaine, Garfield, Kingfisher, Major | 49 min |
| Jul 10, 9:24 AM CDT | Severe Thunderstorm Warning | OUN | Blaine, Caddo, Canadian, Garfield, Kingfisher | 66 min |
| Jul 10, 9:29 AM CDT | Areal Flood Advisory | OUN | Kay | 2 hr |
| Jul 10, 9:39 AM CDT | Special Weather Statement | OUN | Oklahoma | 36 min |
| Jul 10, 9:53 AM CDT | Severe Thunderstorm Warning | OUN | Canadian, Logan, Oklahoma | 52 min |
| Jul 10, 10:09 AM CDT | Areal Flood Advisory | OUN | Canadian, Oklahoma | 3 hr |
| Jul 10, 10:21 AM CDT | Severe Thunderstorm Warning | OUN | Caddo, Canadian, Grady | 54 min |
| Jul 10, 10:38 AM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Oklahoma | 67 min |
| Jul 10, 10:45 AM CDT | Severe Thunderstorm Warning | OUN | Logan, Oklahoma | 45 min |
| Jul 10, 11:12 AM CDT | Flash Flood Warning | OUN | Canadian, Oklahoma | 3 hr |
| Jul 10, 11:12 AM CDT | Severe Thunderstorm Warning | OUN | Canadian, Garvin, Grady, McClain, Stephens | 48 min |
| Jul 10, 11:13 AM CDT | Severe Thunderstorm Warning | OUN | Cleveland, McClain, Oklahoma, Pottawatomie | 47 min |
| Jul 10, 11:22 AM CDT | Areal Flood Advisory | OUN | Cleveland, McClain | 113 min |
| Jul 10, 11:30 AM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Garvin, McClain, Pontotoc, Pottawatomie, Seminole | 45 min |
| Jul 10, 11:59 AM CDT | Severe Thunderstorm Warning | OUN | Garvin, McClain, Murray | 46 min |
| Jul 10, 12:20 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Garvin, Murray | 40 min |
| Jul 10, 12:59 PM CDT | Special Weather Statement | OUN | Carter, Murray | 46 min |
| Jul 10, 1:14 PM CDT | Heat Advisory | OUN | Alfalfa, Atoka, Beckham, Bryan, Caddo, Canadian and 37 more | 3 days |
| Jul 10, 1:34 PM CDT | Special Weather Statement | OUN | Johnston, Love, Marshall | 41 min |
| Jul 10, 1:40 PM CDT | Special Weather Statement | OUN | Hughes | 50 min |
| Jul 10, 2:50 PM CDT | Special Weather Statement | OUN | Bryan | 25 min |
| Jul 10, 3:00 PM CDT | Heat Advisory | OUN | Atoka, Bryan, Love, Marshall | 22 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.